Jump to content

Ginnythepup: Did I taper Celexa too quickly? But I feel fine.


Ginnythepup

Recommended Posts

Hello and so happy to have found this organization. 

 

I took myself off 20 mg of Celexa over the course of a month. I am feeling some annoying but controllable side effects: nausea, crying, momentary lightheadedness, and feeling demotivated (but not fatigue or sleepiness). I am seeing a therapist and working with them has already helped the crying- as the crying only triggered when I think about and/or discuss some deep seated self-esteem issues that I have never addressed because Celexa dulled the thoughts (as did every other anti-depressant I have been on).  I also dulled/ignored these issues because my GPs were telling me the physical showing of these issues (anxiety, crying) were really a problem with serotonin and not anything else. 

 

But, now I'm panicked that I came off the Celexa too fast and I have caused myself harm. Yet, I am feeling ok. Am I going to get hit with some sort of wave in the near future. Did I cause myself future harm?

 

I took myself off the celexa without a psychiatrist help because I graduated from grad school and am not able to see the psychiatrist through my university. I decided not to find a new one because I do not want to stay on anti-depressants. Should I reinstate the Celexa even though my withdraw symptoms are annoying but perfectly tolerable?  Should I find a new psychiatrist, who would work with me to taper off correctly? 

 

My background (which I know I need to summarize correctly in the signature line...) is: diagnosed with clinical depression in 1994 at age 19. I have been on low dosages of anti-depressants since (now age 46...27 years!). But never more than one at a time. Rather a change would happen in my life, I would feel depressed, a doctor would replace whatever drug I was on. Prozac didn't quite work, so switch to Paxil, then Zoloft, then...I think I was on Zoloft forever...then Celexa. I have been on Celexa, 20 mg, for 2-3 years. 

 

Cheers - Ginny

 

 

Edited by ChessieCat
Name update
Link to comment
  • Kiasofia changed the title to REAL NAME?: Did I taper Celexa too quickly? But I feel fine.
  • Moderator
Posted (edited)

Hi @Ginnythepup

 

Welcome to SA. I'm glad you were able to find this site. We are run by volunteers that have gone through what you are going through or are going through it right now.

 

This is your page. We ask that each member only have 1 page so we can keep your information all together and anyone will be able to answer you. This is where you will receive information, you may ask questions, make comments, and meet members like you, going through this or have been through this. 

 

Could you please create a signature so we know everything you've been on.

 

Instructions:  Withdrawal History Signature

 

How long have you been off Celexa now? You did a very fast taper. We only suggest 10% a month. If it's been quite a while, I wouldn't reinstate, and try to ride it out.  If it's only been a very short time, if the withdrawal symptoms are very uncomfortable, I would probably reinstate at 2 mg and hold. It takes about 4 days for you to feel any difference. Then a nice slow taper will alleviate the withdrawal symptoms hopefully. The dosage could always be adjusted later. You just always want to start at a very low dose to start out in reinstatement.

 

What to Expect in Reinstatement (James Heaney article)

 

Why taper by 10% of my dosage?

 

 

What is Withdrawal Syndrome?

 

Brain Remodelling

 

Fear, terror, panic, and anxiety

 

Keep it Simple, Slow and Stable

 

We don't suggest supplements on here except 2. You might try one at a time in a small dose to see how you do before trying the other in a small dose also.

 

Magnesium

 

Omega-3 Fish Oil

 

Read this over at your leisure. I know I gave you a lot.

 

Please ask any questions you may have or how we may be able to help you.

Edited by Karma
Name update

PREVIOUS medications and discontinuations: Have been on medications since 1996. 

 Valium, Gabapentin, Lamictal, Prilosec and Zantac from 2000 to 2015 with a fast taper by a psychiatrist.

 Liquid Lexapro Nov, 2016 to 31-March, 2019 Lexapro free!!! (total Lexapro taper was 4 years-started with pill form)

---CURRENT MEDICATIONS:Supplements:Milk Thistle, Metamucil, Magnesium Citrate, Vitamin D3, Levothyroxine 25mcg, Vitamin C, 

 Xanax 1mg three times a day June, 2000 to 19-September, 2020 Went from .150 grams (average weight of 1 Xanax) three times a day to .003 grams three times a day.

19-September, 2020 Xanax free!!! (total Xanax taper was 15-1/2 months-1-June, 2019-19-September, 2020)

 

 

I am not a medical professional. The suggestions I make are based on personal experience.

Link to comment
  • Kiasofia changed the title to Caren: Did I taper Celexa too quickly? But I feel fine.
  • Karma changed the title to Ginnythepup: Did I taper Celexa too quickly? But I feel fine.

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy